Thunderstorm Wind, Johnson
- When
- September 8, 5:25 PM CST
- Where
- Johnson County, Hunt
- Measured
- 50 kt (58 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.533, -93.667
Thunderstorm winds blew down some power lines.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 8, 3:00 PM CST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 PM CDT SAT SEP 8 2001 SCATTERED SHOWERS AND A FEW THUNDERSHOWERS HAVE DEVELOPED ACROSS THE CWA THIS AFTERNOON AS AIR MASS HAS SLOWLY RECOVERED FROM THIS MORNINGS SQUALL LINE. EXPECT THIS TO CONTINUE THROUGH THE AFTERNOON. THUNDERSTORMS DEVELOPING ALONG THE COLD FRONT IN SOUTHEASTERN OKLAHOMA WILL LIKELY SPREAD INTO NORTHWESTERN SECTIONS BY EVENING AND INCREASE ACROSS MOSTLY THE NORTHERN PART OF THE CWA TONIGHT. COLD FRONT MAY EDGE INTO NORTHWESTERN COUNTIES LATER TONIGHT. STILL SEE A HEAVY RAIN EVENT SHAPING UP MAINLY IN THE NORTHWEST, WITH RAIN AMOUNTS AND CHANCES OF RAIN DECREASING TO THE SOUTHEAST. WILL HAVE CATEGORICAL POPS IN THE NORTH WITH MENTION OF HEAVY RAIN, DECREASING TO A CHANCE OF THUNDERSTORMS IN THE SOUTHEAST WITH LIGHTER RAIN AMOUNTS. WILL GO BELOW MOS ON MINS IN THE NORTH AFTER SEEING WHAT THUNDERSTORMS LAST NIGHT DID WITH TEMPS. MOS MINS LOOK CLOSER TO THE SOUTH. THINK CLOUDS AND RAIN WILL CONTINUE INTO SUNDAY MORNING IN NORTHERN AND CENTRAL SECTIONS, ENDING BY OR DURING THE AFTERNOON AS THE COLD FRONT PASSES. WILL GO WITH LIKELY POPS IN THE SOUTH SUNDAY FOR THE FRONT MOVING THROUGH. TEMPS SHOULD NOT RISE MUCH AND MAY GO A LITTLE BELOW MOS ON MAXES. CLOUDS SHOULD DECREASE IN THE WEST LATE IN THE DAY AND ELSEWHERE SUNDAY NIGHT. MOISTURE LINGERS IN THE SOUTHEAST, AND WILL DELAY CLEARING IN THAT AREA AND KEEP A CHANCE OF RAIN GOING INTO SUNDAY NIGHT THERE AS WELL. DRIER AIR TAKING OVER SHOULD RESULT IN LOWER MINS SUNDAY NIGHT. MONDAY SHOULD BE MOSTLY SUNNY AFTER THE UPPER TROF MOVES PAST AND HIGH PRESSURE SETS IN. THIS SHOULD CONTINUE THROUGH AT LEAST WEDNESDAY. MOS MAXES FOR MONDAY LOOK GOOD AT THIS TIME. .LIT...NONE
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-090900- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 100 PM CDT SAT SEP 8 2001 ...SLIGHT RISK OF SEVERE WEATHER LATE THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS MUCH OF ARKANSAS LATE THIS AFTERNOON AND TONIGHT. A NEARLY STATIONARY COLD FRONT IN EASTERN OKLAHOMA WILL TRIGGER SEVERE THUNDERSTORMS THERE THIS AFTERNOON. THESE THUNDERSTORMS WILL MOVE EAST DURING THE LATE AFTERNOON AND EVENING INTO PARTS OF WESTERN ARKANSAS. THUNDERSTORMS WILL OVERSPREAD ARKANSAS DURING THE NIGHT. ISOLATED SEVERE STORMS ARE EXPECTED. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. HEAVY RAIN IS LIKELY WITH SOME STORMS...ESPECIALLY IN NORTHERN AND CENTRAL ARKANSAS. LARGE HAIL MAY OCCUR WITH ISOLATED STORMS. ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS MAY BE REQUIRED LATE THIS AFTERNOON IN WESTERN ARKANSAS AND TONIGHT IN MOST OTHER AREAS OF THE STATE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...AND TELEVISION FOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. 29
The Western Arkansas radar (KSRX), 69 km away, was scanning. The volume nearest the first event began at 23:20 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds blew down some power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5269549.